Posted by: Happy gal | 2009-04-01

Rest of my life?

Hi !
I was diagnosed with depression 2 years ago and was put on Cilift, and after I did something stupid also Epitec. I also self mutualated myself by cutting and ended up in a depression clinic for 2 weeks.
Now it' s been 2 years and end of last year I asked my psichiatrist if we can make the pills less cause I take 2 cilift and 1 epitec every night. So whe took the cilift to 1 and a half for 3 months and I still felt wonderfull, I may seem so small but that half a pill less was such a achievement for me!
Then we moved it to 1 and things started going wrong, all the old stuff started comming back, luckly I reliased it aswell as my mother and I got back on 1 and a half cilift. Now everything is fine.
Does this mean I have to stay on these pills for the rest of my life?
Also proud to say that I have not cutted in over a year! Sometimes I still feel the urge, but I can withstand it!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Sorry, folks, for the delay in responding. I've spent an anxious day in the dark, as Tshwane City Council can't keep the lights on, and this is my third power-cut this year.
As you've discovered, self-mutilation is not only not helpful for you, but it really freaks out other people. Major congratulations on managing to restrain the urge to cut, for over a year --- good work ! Maybe you will need to stay on the Cilift long-term. Some people are lucky enough to have a single episode of Depression. Some have 2 oe 3. But it's generally agreed if one has had 2, and certainly 3, it is safest to remain on the meds long-term, to reduce the risk of relapses.
As Liza says, don't feel bad about needing meds --- people with diabetes always have diabetes, but if they take their insulin or whatever, they live to a good old age, instead of dying in their 20's.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Liza | 2009-04-02

Perhaps, perhaps not. Is taking the medication really so bad? I guess it depends on the side-effects for me. I' ve had to accept the fact that I' m bipolar and that I will probably be on medication for the rest of my life. If you cannot go without the medication, it obviously means that you still need it. Remember that your illness is an actual chemical imbalance, that needs to be rectified. Its not just crutch to lean on during the bad times...

Good luck

Reply to Liza

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.